# SDR GVNA201306180001

- Difficulty date: June 14, 2013
- Submitted: June 18, 2013
- Operation: Air carrier
- Aircraft: N452MH
- Make and model: Bolkms BK117C2
- Aircraft serial: 9122
- Aircraft time: 3,277 hours, 14,802 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 3,277 hours, 8,467 cycles
- System (JASC): 7320 · Fuel Controlling System
- Part: Drain Valve
- Part number: 0174078030
- Part serial: ANR284
- Condition: Failed
- Location: Fuel System
- Part time: 3,277 hours, 8,467 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

START DRAIN VALVE FAILED INTERNALLY ALLOWING FUEL TO FLOW INTO THE COMPRESSOR THROUGH THE P2 AIR LINE.  FUEL BLEW OUT OF THE COMPRESSOR CASE SPLIT LINE AND IGNITED ON TOP OF THE ENGINE CAUSING THE FIRE WARNING LIGHT TO FLICKER ON AND OFF SEVERAL TIMES.  PILOT RETURNED TO DEPARTURE PAD AND LANDED SAFELY WITH BOTH ENGINES OPERATING AND PERFORMED AN EMERGENCY SHUTDOWN OF BOTH ENGINES.  FIRE WARNING LIGHT HAD GONE OUT AND THE FIRE SELF EXTINGUISHED.  THE FIRE BOTTLES WERE NOT DISCHARGED.  NO DAMAGE FOUND TO THE COWLING OR IN THE ENGINE COMPARTMENT.
